Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Tuberc Respir Dis. 1998 Apr;45(2):429-436. Korean. Case Report. https://doi.org/10.4046/trd.1998.45.2.429
Bae SS , Bae MH , Park HS , Park JW , Suh GY , Chung MP , Han JH , Kwon OJ , Lee KS , Rhee CH .
Division of Pulmonology, Department of Medicine, Samsung Medical Center, College of Medicine, Sung Kyun Kwan University, Seoul, Korea.
Department of Diagnostic Pathology, Samsung Medical Center, College of Medicine, Sung Kyun Kwan University, Seoul, Korea.
Department of Radilogy, Samsung Medical Center, College of Medicine, Sung Kyun Kwan University, Seoul, Korea.
Abstract

Approximately 100 drugs have been reported to affect the lungs adversely. Among these, pulmonary toxicity caused by antieneoplastic agent is being recognized more frequently. Cyclophosphamide is an immunosuppressive alkylating agent used for the treatment of a wide variety of malignant and nonmalignant diseases. The incidence of pulmonary toxicity is probably less than 1 percent The first case was reported in 1967. Since then, more than 20 well-documented cases of pulmonary toxicity associated with cyclophosphamide have been reported in the literature. In Korea, three patients were identified with cyclophosphamide-induced lung disease. The typical features of toxicity include dyspnea, fever, cough, new parenchymal infiltrates, gas exchangs abnormalities on pulmonary function tests, and pleural thickening on chest roentgenogram. The best approach to management is early diagnosis, discontinuation of the offending drug and administration of corticosteroid therapy. Recently, we experienced a case of diffuse alveolar damage induced by cyclophosphamide. The patient presented with early-onset pulmonary toxicity and died of repiratory failure despite early use of corticosteroid.

Copyright © 2019. Korean Association of Medical Journal Editors.